Atopen contains Paracetamol. Atopen uses:

Atopen is indicated in:

  • Fever,common cold and influenza.
  • Headache,toothache, earache, bodyache, myalgia, dysmenorrhoea, neuralgia and sprains.
  • Pain of colic, back pain, post-operative pain, postpartum pain, chronic pain of cancer, inflammatory pain, and post-vaccination pain and fever of children.
  • Rheumatism and osteoarthritic pain & stiffness of joints in fingers, hips, knees, wrists, elbows, feet, ankles and top & bottom of the spine.
Brand Name: Atopen
Generic: Paracetamol
Weight: 120 mg/5 ml
Type: Oral Suspension
Therapeutic Class: Non opioid analgesics
Manufacturer: Kemiko Pharmaceuticals Ltd
Price: 28.88
Last Updated: April 30, 2021 at 3:08 am

Introduction

Atopen exhibits analgesic action by peripheral blockage of pain impulse generation. It produces antipyresis by inhibiting the hypothalamic heat-regulating centre. Its weak anti-inflammatory activity is related to inhibition of prostaglandin synthesis in the CNS.

Atopen (Acetaminophen) is thought to act primarily in the CNS, increasing the pain threshold by inhibiting both isoforms of cyclooxygenase, COX-1, COX-2, and COX-3 enzymes involved in prostaglandin (PG) synthesis. Unlike NSAIDs, acetaminophen does not inhibit cyclooxygenase in peripheral tissues and, thus, has no peripheral anti-inflammatory affects. While aspirin acts as an irreversible inhibitor of COX and directly blocks the enzyme's active site, studies have found that acetaminophen indirectly blocks COX, and that this blockade is ineffective in the presence of peroxides. This might explain why acetaminophen is effective in the central nervous system and in endothelial cells but not in platelets and immune cells which have high levels of peroxides. Studies also report data suggesting that acetaminophen selectively blocks a variant of the COX enzyme that is different from the known variants COX-1 and COX-2. This enzyme is now referred to as COX-3. Its exact mechanism of action is still poorly understood, but future research may provide further insight into how it works. The antipyretic properties of acetaminophen are likely due to direct effects on the heat-regulating centres of the hypothalamus resulting in peripheral vasodilation, sweating and hence heat dissipation.

Atopen

Dosage

Atopen contains Paracetamol 120 mg/5 ml. Atopen Dosage:

Tablet:

  • Adult: 1-2 tablets every 4 to 6 hours up to a maximum of 4 gm (8 tablets) daily.
  • Children (6-12 years): ½ to 1 tablet 3 to 4 times daily. For long term treatment it is wise not to exceed the dose beyond 2.6 gm/day.

Extended Release Tablet:

  • Adults & Children over 12 years: Two tablets, swallowed whole, every 6 to 8 hours (maximum of 6 tablets in any 24 hours).The tablet must not be crushed.

Syrup/Suspension:

  • Children under 3 months: 10 mg/kg body weight (reduce to 5 mg/kg if jaundiced) 3 to 4 times daily.
  • 3 months to below 1 year: ½ to 1 teaspoonful 3 to 4 times daily.
  • 1-5 years: 1 -2 teaspoonful 3 to 4 times daily.
  • 6-12 years: 2-A teaspoonful 3 to 4 times daily.
  • Adults: 4-8 teaspoonful 3 to 4 times daily.

Suppository:

  • Children 3-12 months: 60-120 mg,4 times daily.
  • Children 1-5 years: 125-250 mg 4 times daily.
  • Children 6-12 years: 250-500 mg 4 times daily.
  • Adults & children over 12 years: 0.5-1 gm 4 times daily.

Paediatric Drop:

  • Children Upto 3 months: 0.5 ml (40 mg)
  • 4 to 11 months: 1.0 ml (80 mg)
  • 7 to 2 years: 1.5 ml (120 mg). Do not exceed more than 5 dose daily for a maximum of 5 days.

 

Side Effects

Side effects of paracetamol are usually mild, though haematological reactions including thrombocytopenia, leucopenia, pancytopenia, neutropenia, and agranulocytosis have been reported. Pancreatitis, skin rashes, and other allergic reactions occur occasionally.

Precaution

Atopen should be given with caution to patients with impaired kidney or liver function. Atopen should be given with care to patients taking other drugs that affect the liver.

Interaction

May reduce serum levels with anticonvulsants (e.g. phenytoin, barbiturates, carbamazepine). May enhance the anticoagulant effect of warfarin and other coumarins with prolonged use. Accelerated absorption with metoclopramide and domperidone. May increase serum levels with probenecid. May increase serum levels of chloramphenicol. May reduce absorption with colestyramine within 1 hr of admin. May cause severe hypothermia with phenothiazine.

Pregnancy Lactation use

Atopen is safe in all stage of pregnancy and lactation.

Contraindication

Atopen is contraindicated in patients with severe renal function impairment and hepatic disease (Viral Hepatitis). Contraindicated in known sensitivity to Atopen

Special Warning

 

Acute Overdose

 

Interaction with other Medicine

 

Storage Condition

Tablet, Syrup & Suspension: Keep in a cool & dry place, protected from light and moisture.Suppository: Store below 25° C. Keep all medicines out of the reach of children.

Atopen Oral Suspension price in Bangladesh 28.88

FAQ

Does Atopen make me constipated?

In general, acetaminophen (the active ingredient contained in Paracetamol) is well-tolerated when administered in therapeutic doses. The most commonly reported adverse reactions have included nausea, vomiting, constipation.

What are the side effects of Atopen?

Some of the common side effects can include nausea, drowsiness, constipation, lightheadedness, and dizziness. Most people don't have serious Atopen and codeine side effects, however, as long as they use the drug as directed by their doctor.

Who should not take Atopen?

People who are allergic to Atopen. You also shouldn't take a Atopen product if you are allergic or intolerant to any of its other ingredients. For example, some products contain lactose or aspartame. Always check the ingredients in the leaflet provided with the medicine.

Does Atopen help anxiety?

Atopen is effective in reducing stress by minimizing anxiety and blunting emotions of “fear-from-pain” so that pain is no longer perceived as much.

Is it bad to take Atopen for no reason?

Atopen is an effective treatment for mild to moderate pain and fever in adults and children, when used as directed in product information. The maximum dose within a 24-hour period must never be exceeded. Even taking one or two more tablets than recommended can cause serious liver damage and possibly death.

What are the indications of Atopen?

Atopen is a pain reliever and a fever reducer. The exact mechanism of action of is not known. Paracetamol is used to treat many conditions such as headache, muscle aches, arthritis, backache, toothaches, colds, and fevers.

What does Atopen used for?

Atopen belongs to a group of medicines called analgesics (painkillers) and is used to treat pain (including headache, toothache, back and period pain) and cold or flu symptoms.

How much Atopen is safe per day?

The maximum daily oral dosage of Atopen in adults and children older than 12 years is 500 to 1000 mg every 4 to 6 hours, or 665 to 1330 mg modified-release Atopen every 6 to 8 hours, with a maximum of 4 g in a 24-hour period.